I'm thinking about asking my doctor about spiro... What are the side effects and just what should I know about it? I did a search on it but I didn't find as much as I wanted. My skin was clearing up really well but i've been breaking out badly on my body. I'm thinking that this is probably hormonal and maybe I do need to treat this internally. I just don't know what to do anymore. Thanks
I have my doctor's appointment tomorrow to see if she will prescribe me Spiro to treat my acne. I have been doing a ton of research on it and have found out that there are really no serious side effects in women. There are some serious side effects when men take it however. I donít know if you are male or female, but I found an article on a website that talks about using Spiro to treat hormonal/ Adult onset acne in women that I thought was helpful in making my decision on whether of not to take it. Here is the link:
my skin cleared up in less than 2 weeks after being on spiro/prem.it calmed me down(it effects the adrenal gland)quit biting my nails,my skin is real nice,my hair grows really good and looks great.im a guy and have been on this 14 months and went from terrible skin to almost perfect if it wasnt for the scars.the only thing for a guy he loses interest in sex and if on long periods of time may become sterol.my md is a she and she will prescribe me spiro/prem and my derm will prescibe me spiro if i wanted it but i said im getting it from my md.i had to put up with severe acne and oily skin for 27 years and had everything twice over.i dont need sex to live.its just a relief not to put up with cysts that dont swell up half your face.i still wish if i would have known then what i know now i would have been put on spiro when i was 14 and then my skin wouldnt have broke out.least i would have had a social life.also my psyciatrist dont have any problems with me taking it either.
Okay thanks... I am female by the way. When you're taken off of spiro will everything return to the way it was before? Like will the acne and excess hair go back to the way it was?
Well from what I have read, after your acne & hair problems have cleared up, your doctor will then put you on a sort of maintenance dose (the lowest amount possible that still keeps your face clear). I'm sure that since it only suppresses androgens and is not a cure to acne; your skin would go back to the way it was before after being off the drug for a while. Depending on how your body reacts to the drug, you can be on Spiro treatment for years with no serious side effects. I have my doctor's appt here in a half hour to discuss this with my PCP. If she gives me anymore helfull info, I will let you know. I hope she will prescribe it!! Wish me luck!!